Dear GRACE Community Members - My father was diagnosed with stage 3 NSCLC in Dec 2012. At the time of diagnosis, he had tumors in both lungs and in the lymph nodes.
He has taken almost 40 rounds of chemotherapy until a lack of response to the drugs and high toxicity occurred.
He started taking Opdivo in July 2015 and stopped it after 3 rounds due to Pneumonia in August 2015. He was hospitalized for 8 days but was able to overcome it and was discharged home. He has not taken any cancer drugs since (including opdivo).
He is on oxygen 24/7 and has very poor quality of life. He is constantly tired and is weak. His appetite is poor as well. He also has ascites (stomach and feet) and is getting the water in his stomach drained every 10 days.
Following his last drain yesterday of 3.3 liters, he has been completely weak to the point of barely getting out of bed (weaker than before going to the hospital). He was given Albumin at the hospital before getting discharged. Is this a normal side effect of losing this much fluid?
Is there anything we can do to improve his quality of life and to reduce his fatigue?